MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE MIS CANNULATED CORTICAL FIX X-TAB 6X35MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY-SYNTHES SPINE MIS CANNULATED CORTICAL FIX X-TAB 6X35MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186760135
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Review of the device history record identified no issues during the manufacturing or release of the product that could be attributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, surgery was performed using the xtab/cfs system.The fixed are was l2-sai.At the time of inserting the screw using the cbt trajectory method, the surgeon failed to snap the tab well, thus a burr was left on the tab and the thread deformed.Finally, he could not attach the screw onto the driver.He dealt with this event by replacing the screw in question with a new one.There are no broken parts found left in the body.The surgery was successfully completed with a 5-minute delay, and there was no adverse consequence to the patient.No additional information has been provided from the hospital.
 
Additional Manufacturer Narrative
The cortical fix x-tab screw was returned for evaluation.Visual inspection revealed that part of the thread is deformed and peeled out.Review of the device history record identified no issues during the manufacturing or release of the product that could have contributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A review of the complaint trend analysis was performed and no systemic trend was identified as a result of the analysis.The root cause cannot be positively determined however it is possible that an incomplete tab break lead to the deforming and peeling of the thread.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS CANNULATED CORTICAL FIX X-TAB 6X35MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6798386
Report Number1526439-2017-10670
Device Sequence Number19003998
Product Code NKB
UDI-Device Identifier10705034465449
UDI-Public(01)10705034465449
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number186760135
Device Catalogue Number186760135
Device Lot NumberTBRRL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date09/20/2017
Patient Sequence Number1